Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 157, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 24, 2001, 5:31 PM EST for Delaware County, Henry County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 24, 2001, 5:31 PM EST (22:31 UTC)
- Expired
- Oct 24, 2001, 6:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delaware County, IN, Henry County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 11:45 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WUUS53 KIND 242231
SVRIND
INC035-065-242300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST WED OCT 24 2001
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 600 PM EST
* AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF KENNARD...OR ABOUT 15 MILES
SOUTH OF ANDERSON...MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT SUMMIT AT 540 PM EST
MOORELAND AT 545 PM EST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A
BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
HAIL UP TO 1 AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.
LAT...LON 3998 8557 3980 8558 3991 8523 4008 8525
4008 8555
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:40 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 24, 2:40 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST WED OCT 24 2001 WITH INCOMING SQUALL INLINE AND VARIOUS EQUIPMENT PROBLEMS...AND MODELS CLOSE...DIDNT SPEED TOO MUCH TIME TRYING TO WORK ON GUIDANCE. AS IWX POINTED OUT...MAIN CONCERN...EXCEPT FOR THE SQUALL LINE...THREAT OF HIGH WINDS LATE TONIGHT AND THURSDAY. ALL MODELS HAVE GRADIENT MORE RELAXED FOR OUR AREA THAN FARTHER NORTH. SINCE CORE OF SYSTEM ALOFT ALSO PASSING WELL TO NORTH DONT SEE NEED FOR ADVISORY IN THIS AREA. .IND...NONE. KWIATKOWSKI
In the hours before
Local storm report, Oct 24, 5:20 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM WANAMAKER IN 1.5 INCH HAIL
10/24/01 MARION REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Oct 24, 5:21 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 1 S BLOOMINGTON IN 1 INCH HAIL
10/24/01 MONROE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 24, 5:24 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0457 PM 4 W ACTON IN 1 INCH HAIL
10/24/01 MARION REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Oct 24, 5:27 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 8 W GREENFIELD IN 1.5 INCH HAIL
10/24/01 HANCOCK REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 24, 5:28 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM YORKTOWN IN .75 INCH HAIL
10/24/01 DELAWARE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 24, 5:31 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM GREENFIELD IN 1 INCH HAIL
10/24/01 HANCOCK REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:38 PM EST | Severe Thunderstorm Warning | IND | Warren | 52 min |
| Oct 24, 2:41 PM EST | Tornado Warning | IND | Warren | 49 min |
| Oct 24, 2:59 PM EST | Severe Thunderstorm Warning | IND | Owen, Putnam | 31 min |
| Oct 24, 3:09 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 36 min |
| Oct 24, 3:09 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 36 min |
| Oct 24, 3:22 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 23 min |
| Oct 24, 3:31 PM EST | Severe Thunderstorm Warning | IND | Owen | 29 min |
| Oct 24, 3:46 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton | 29 min |
| Oct 24, 3:46 PM EST | Tornado Warning | IND | Morgan, Owen, Putnam | 29 min |
| Oct 24, 3:52 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 23 min |
| Oct 24, 3:56 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry | 34 min |
| Oct 24, 4:14 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison, Tipton | 31 min |
| Oct 24, 4:14 PM EST | Severe Thunderstorm Warning | IND | Howard | 31 min |
| Oct 24, 4:24 PM EST | Tornado Warning | IND | Morgan | 36 min |
| Oct 24, 4:37 PM EST | Tornado Warning | IND | Johnson, Marion | 23 min |
| Oct 24, 4:40 PM EST | Tornado Warning | IND | Delaware, Madison | 35 min |
| Oct 24, 4:49 PM EST | Severe Thunderstorm Warning | IND | Monroe | 26 min |
| Oct 24, 4:51 PM EST | Tornado Warning | IND | Hancock, Shelby | 24 min |
| Oct 24, 5:06 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Oct 24, 5:06 PM EST | Tornado Warning | IND | Greene, Lawrence, Monroe | 24 min |
| Oct 24, 5:13 PM EST | Tornado Warning | IND | Hancock, Marion, Shelby | 32 min |
| Oct 24, 5:56 PM EST | Severe Thunderstorm Warning | IND | Decatur, Jennings | 34 min |
| Oct 24, 6:02 PM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.